Your browser doesn't support javascript.
loading
Mostrar: 20 | 50 | 100
Resultados 1 - 3 de 3
Filtrar
Mais filtros










Base de dados
Intervalo de ano de publicação
1.
Respir Care ; 66(12): 1797-1804, 2021 12.
Artigo em Inglês | MEDLINE | ID: mdl-34548406

RESUMO

BACKGROUND: The SARS-CoV-2 pandemic increased the number of patients needing invasive mechanical ventilation, either through an endotracheal tube or through a tracheostomy. Tracheomalacia is a rare but potentially severe complication of mechanical ventilation, which can significantly complicate the weaning process. The aim of this study was to describe the strategies of airway management in mechanically ventilated patients with respiratory failure due to SARS-CoV-2, the incidence of severe tracheomalacia, and investigate the factors associated with its occurrence. METHODS: This retrospective, single-center study was performed in an Italian teaching hospital. All adult subjects admitted to the ICU between February 24, 2020, and June 30, 2020, treated with invasive mechanical ventilation for respiratory failure caused by SARS-CoV-2 were included. Clinical data were collected on the day of ICU admission, whereas information regarding airway management was collected daily. RESULTS: A total of 151 subjects were included in the study. On admission, ARDS severity was mild in 21%, moderate in 62%, and severe in 17% of the cases, with an overall mortality of 40%. A tracheostomy was performed in 73 (48%), open surgical technique in 54 (74%), and percutaneous Ciaglia technique in 19 (26%). Subjects who had a tracheostomy performed had, compared to the other subjects, a longer duration of mechanical ventilation and longer ICU and hospital stay. Tracheomalacia was diagnosed in 8 (5%). The factors associated with tracheomalacia were female sex, obesity, and tracheostomy. CONCLUSIONS: In our population, approximately 50% of subjects with ARDS due to SARS-CoV-2 were tracheostomized. Tracheostomized subjects had a longer ICU and hospital stay. In our population, 5% were diagnosed with tracheomalacia. This percentage is 10 times higher than what is reported in available literature, and the underlying mechanisms are not fully understood.


Assuntos
COVID-19 , Síndrome do Desconforto Respiratório , Traqueomalácia , Adulto , Feminino , Humanos , Respiração Artificial , Síndrome do Desconforto Respiratório/etiologia , Síndrome do Desconforto Respiratório/terapia , Estudos Retrospectivos , SARS-CoV-2 , Traqueostomia/efeitos adversos
2.
ESC Heart Fail ; 2020 Sep 04.
Artigo em Inglês | MEDLINE | ID: mdl-32886428

RESUMO

Coronavirus disease 2019 (COVID-19) patients with cardiac injury have an increased risk of mortality. It remains to be determined the mechanism of cardiac injury and the identification of specific conditions that affect the heart during COVID-19. We present the case of a 76-year-old woman with COVID-19 pneumonia that developed a takotsubo syndrome (TTS). Although the patient presented normal left ventricular ejection fraction and normal levels of troponin on admission, after 16 days in intensive care unit due to respiratory distress, she suddenly developed cardiogenic shock. Shock occurred few hours after a spontaneous breathing trial through her tracheostomy. Bed-side echocardiographic revealed apical ballooning promptly supporting the diagnosis of TTS. She was successfully treated with deep sedation and low dosage of epinephrine. The relevance of this case is that TTS can occur in the late phase of COVID-19. Awareness of late TTS and bed-side echocardiographic evaluation can lead to prompt identification and treatment.

3.
Eur J Emerg Med ; 11(2): 102-4, 2004 Apr.
Artigo em Inglês | MEDLINE | ID: mdl-15028900

RESUMO

A 76-year-old man underwent an emergency laparotoray for a ruptured abdominal aortic ancurysm After a few days he presented ischemia of the left side of the colon and subsequently atrial fibrillation developed that was treated with Amiodarone. After an intravascular loading dose of 300 mg, he received a maintenance dose of 600 mg daily through a central line access. After 28 days of intravascular drug therapy, a chest X-ray showed a high attenuation homogeneous image in the right part of the mediastinum. A contrast enhanced thoracic and abdominal computed tomography scan showed: a high attenuation intravascular mass in the superior vena cava around the catheter. The catheter was substituted but the intravascular mass remained. The Amiodarone was then given by mouth. The mass spontaneously decreased its size and after three months completely disappeared Due to high iodine content, any deposition of Amiodarone can be detected by a radiological study as a high attenuation image. After reviewing all the drugs infused through the catheter, we did not find any other drugs that contain iodine or other material that could justify the chest X-ray image. We hypothesized that this intravascular mass was due to a deposition of the Amiodarone during the infusion in the central line


Assuntos
Amiodarona/administração & dosagem , Amiodarona/efeitos adversos , Antiarrítmicos/administração & dosagem , Antiarrítmicos/efeitos adversos , Fibrilação Atrial/tratamento farmacológico , Mediastino/patologia , Administração Oral , Idoso , Meios de Contraste , Humanos , Infusões Intravenosas/efeitos adversos , Masculino , Mediastino/diagnóstico por imagem , Tomografia Computadorizada por Raios X
SELEÇÃO DE REFERÊNCIAS
DETALHE DA PESQUISA
...